♪My Diagnosis Has a First Name♪

Hello, wonderful people! The last few months have been quite “eventful” around the world; how is everyone holding up? I realize I haven’t posted in a few months, and I’m sorry. I never intended to take such a long break, however, I think I needed it.
So let’s see, the last we chatted I was in the process of testing. Here’s a look at what it’s like to wear the ambulatory EEG.

The hat helped keep the leads in place.
The kids thought I looked like an alien.

I sported these fashionable wires (and the recording box/battery inside my purse) from a Thursday afternoon until that Monday Morning. Let me tell you, everything from using the bathroom, to changing clothes, to remembering my colorful locks were attached when standing, proved more challenging than I anticipated. You can imagine the joy I felt that Monday morning when I was able to remove all the leads and take a real shower. Now, I understand that a common aftermath of this test is skin irritation from having those little stickers on so long. I think I have really sensitive skin because I got to flaunt (insert sarcasm here) this lovely forehead rash for about a week.
In addition to the tests I mentioned in my last post, I had some bloodwork done. The result of everything? I have officially been given a diagnosis! I have Psychogenic Dystonia and Hyperadrenergic POTS. I’ll leave links at the bottom of the post, if you would like to learn about those. As for treatment, I have started taking a beta blocker and a new antidepressant.
The beta blocker seems to be helping. My legs are not as blotchy and purple as they normally are when standing. I’m also having less palpitations and feelings of being lightheaded. Want to know some more great news? I’ve only had a couple big episodes (Psychogenic Dystonia) in the six weeks I’ve been on the new antidepressant! That one was a bit trickier. The first few days, I was taking the old and new antidepressant. Then came a few weeks of just the new one. I won’t lie, I didn’t like myself very much during that time. In those days, I would have rather had my episodes if it meant I wasn’t irritable, cranky and feeling low. I called the doctor and he gave me the okay to go back to taking both antidepressants each day. I’m feeling much more balanced now. I’m thankful that my family was understanding and forgiving during that roller-coaster ride. Want more good news? Both new medications I’m on have caused weight gain and a better appetite. I have always struggled to put on any weight, but in those six weeks, I’ve gained eleven pounds! I haven’t been able to do that since I was pregnant. I’m feeling healthier with the added weight and less self-conscious.
So that has been my bit of good news for you all. You know, after trying for a decade to find a diagnosis, it is a relief to have a name to put with what’s going on. It is a reassurance that I’m not crazy. I could be upset that no other doctor has been able to figure it out, but I’m not. I feel like this was the path I was meant to be on and God used me for something greater than I will ever be able to understand.

Thank you all so much for the prayers  for answers. God is great!

With love,
J♡


Hyperadrenergic POTS

Psychogenic Dystonia

12 thoughts on “♪My Diagnosis Has a First Name♪

  1. I would like to note here that the doctor told her she “is a fascinating patient” and that he is learning from her. He is always excited to meet and talk with her about her test results in that they are “unusual.” So, I also I believe she was meant to connect with him at this time. Hopefully this will help someone else as well.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s